Hail, Chickasaw
- When
- June 21, 3:34 PM CST
- Where
- Chickasaw County, Republic
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.950, -92.400
Severe thunderstorms were triggered by a cold front during the late afternoon and early evening. Hail up to the size of quarters, along with wind gusts as high as 60 to 65 mph, were reported by storm spotters and law enforcement officials.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Severe thunderstorms were triggered by a cold front during the late afternoon and early evening. Hail up to the size of quarters, along with wind gusts as high as 60 to 65 mph, were reported by storm spotters and law enforcement officials.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 21, 2:00 PM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT THU JUN 21 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT FORECAST FOCUS CONTINUES TO ZERO IN ON THE FRONTAL BOUNDARY DRAPED ACROSS THE REGION...WHERE ITS GOING TO MOVE...AND THE ASSOCIATED STORMS CHANCES WITH IT. POSSIBLE SEVERE WEATHER...HEAVY RAIN/FLOOD THREAT? A FRONTAL BOUNDARY CURRENTLY LIES ACROSS FAR NORTHERN IA TO AROUND THE WI/ILL BORDER. SOUTHERLY WINDS WERE POOLING DEWPOINTS IN THE MID/UPPER 60S INTO THE BOUNDARY...MOSTLY WEST OF THE MISSISSIPPI RIVER. WITH MLCAPES BUILDING INTO THE 2500 J/KG RANGE...A DECENT FETCH OF LOW LEVEL MOISTURE...AND GOOD WIND SHEAR...STORMS CONTINUE TO REFIRE ALONG AND IN THE VICINITY OF THE FRONT...WITH THE MAIN ACTIVITY OVER NORTHERN AND NORTHEAST IA. THE LOW LEVEL JET AND 850 MB MOISTURE TRANSPORT WILL CONTINUE TO FEED INTO THE BOUNDARY TONIGHT...WITH NORTHEAST IA CURRENTLY LOOKING LIKE THE FOCUS. WITH SFC PW/S UPWARDS OF 1.75 INCHES...THAT GOOD MOISTURE RETURN...AND TRAINING THUNDERSTORMS...HEAVY RAINS LOOK PROBABLE TONIGHT. THIS WILL BE IN ADDITION TO THE CONTINUE SEVERE WEATHER THREAT. RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE...WITH AGAIN...NORTHEAST IOWA LOOKING LIKE THE CENTER OF THE PCPN BULLSEYE. 3-HR FLASH FLOOD GUIDANCE ACROSS NE IA AVERAGES 2-3 INCHES. A FLASH FLOOD WATCH HAS BEEN CONSIDERED...BUT WITH SOME UNCERTAINTITY WITH WHERE THE ONGOING CONVECTION WILL TRACK...HAVE ELECTED TO HOLD OFF ON A WATCH FOR NOW. HOWEVER...IF THE HEAVY PCPN DEVELOPS AND MOVES AS CURRENTLY EXPECTED...ANY ADDITIONAL RAINS ON FRIDAY WOULD CAUSE PROBLEMS...AND A WATCH WOULD PROBABLY BECOME NECESSARY. THIS MCS THAT IS EXPECTED TO DEVELOP LATER TONIGHT WILL MOVE SOUTHEAST EARLY ON FRIDAY...AND OUT OF THE AREA. MODEL DIFFERENCES CONTINUE WITH THE POSITIONING OF THE FRONT ON FRIDAY...WITH THE NAM STAYING NORTH...FROM WESTERN IA INTO CENTRAL ILL BY 00Z SAT. MEANWHILE THE GFS RESTS ITS FRONT FROM THE CENTRAL PLAINS INTO CENTRAL MO AND FAR SOUTHERN ILL AT THIS TIME. HOWEVER...THE LOW LEVEL JET/MOISTURE TRANSPORT LOOKS TO REASSERT THEMSELVES INTO THE BOUNDARY BY 18Z. HOW MUCH INSTABILITY CAN BE BUILT IS HAZY...DEPENDING HOW MUCH OF THE CLOUD COVER FROM THE OVERNIGHT CONVECTION LINGERS. IT WOULD APPEAR AT THIS MOMENT THAT THERE WILL BE SOME MLCAPE //1000-1500 J/KG// FOR THE FORCING AND SFC BOUNDARY TO WORK WITH...WITH MORE SHOWER/STORM DEVELOPMENT THEREFORE OCCURING BY THE AFTERNOON AND NORTH OF THE FRONT. THE WIND SHEAR DOES NOT LOOK AS FAVORABLE AS TODAY OR YESTERDAY...BUT STILL AROUND 25 TO 30 KTS IN THE 0-3 KM LAYER...AIDING STORM DEVELOPMENT. SO...AGAIN...THE POSITIONING OF THIS FRONT IS PARAMOUNT TO WHERE THE BEST RAIN CHANCES WILL LIE. THE 09Z SREF LEANS TOWARD THE NAM...ESPECIALLY WITH THE QPF. CONFIDENCE ISN/T PARTICULARLY HIGH WITH EITHER THE NAM OR GFS...BUT DO FEEL THAT SHOWERS/STORMS ARE LIKELY AT LEAST ACROSS NORTHEAST IOWA BASED ON THE FORCING/MOISTURE VARIABLES. WILL LEAN TOWARD THE NAM/SREF SOLUTION FOR NOW. AS FOR A SEVERE THREAT...THE PARAMETERS ARE NOT AS FAVORABLE AS YESTERDAY AND TODAY...BUT CAN/T RULE OUT SOME ISOLATED SEVERE WEATHER ACROSS THE FAR SOUTH ON FRI. OF A GREAT THREAT WILL BE HEAVY RAIN...AS SFC PW/S LOOK TO NEAR 2 INCHES AND THAT LOW LEVEL MOISTURE TRANSPORT CONTINUES INTO THE FRONT. AS MENTIONED...THE POTENTIAL FOR FLOODING WILL HAVE TO BE MONITORED CLOSELY. FOR FRI NIGHT/SAT...THE MODELS DEVELOP AN MCV IN RESPONSE TO THE EXPECTED FRI CONVECTION...AND WITH THE UPPER LEVEL FLOW RELATIVELY WEAK...TAKES IT ONLY SLOWLY SOUTHEAST THROUGH SAT. WITH THE SFC FRONT SAGGING PERHAPS A BIT MORE SOUTH...AGAIN...SHOWERS AND THUNDERSTORMS LOOK LIKE A GOOD BET AROUND AND NORTH OF THE BOUNDARY. IN THIS CASE...THE BETTER CHANCES LOOK TO LIE SOUTH OF THE LOCAL AREA...ALTHOUGH CHANCES WILL CONTINUE ACROSS NORTHEAST IOWA/SOUTHWEST WI ON SAT. OVERALL...THE UNSETTLED PATTERN CONTINUES FOR THE NEXT FEW DAYS...BUT WITH A GRADUAL SHIFT SOUTHWARD. MUCH OF THE NORTHERN 1/3 OF THE FORECAST AREA WILL LIKELY BE FAR ENOUGH NORTH TO GET INTO MORE DRY CONDITIONS BY FRI NIGHT. PERIODS OF HEAVY RAIN AND SOME SEVERE WEATHER LOOK LIKE LIKELY TONIGHT AND FRIDAY. THE HEAVY RAIN THREAT WILL HAVE TO BE MONITORED CLOSELY...AS A FLOOD WATCH MAY BECOME NECESSARY ACROSS PARTS OF THE AREA. .LONG TERM...MONDAY THROUGH THURSDAY THE TRENDS IN THE EXTENDED ARE TO CONTINUE TO DRAG A 500 MB SHORTWAVE TROUGH EAST ACROSS SOUTHERN CANADA...ACROSS THE RIDGE THAT BUILDS ACROSS THE REGION THIS WEEKEND. WHILE THE BULK OF THE FORCING WITH THIS FEATURE LOOKS TO STAY WELL NORTH...IT DOES LOOK LIKE AN ASSOCIATED COLD FRONT AT THE SFC WILL MOVE INTO THE UPPER MISSISSIPPI RIVER VALLEY ON TUES...BECOMING MORE WEST-EAST ORIENTATED FOR WED/THU. THE FLOW IS INDICATED TO BE RELATIVELY WEAK BY THIS TIME...SO WHERE THIS FRONT WILL BE...IF AT ALL...IS HARD TO SAY RIGHT NOW. HOWEVER...INSTABILITY AND GOOD MOISTURE RETURN INTO THE BOUNDARY WOULD LEAD TO SHOWERS/STORMS...HINTING AT THE POTENTIAL FOR STRONGER STORMS AND HEAVY RAIN. AGAIN...PLENTY OF UNCERTAINTY WITH THIS BOUNDARY...BUT IT BEARS WATCHING. FOR TEMPERATURES...SUNDAY INTO TUE/WED LOOKS WARM AND HUMID...AS A SOUTHERLY FLOW PULLS WARM/MOIST AIR INTO THE REGION. && .AVIATION... MCS ACROSS MN EXPECTED TO MOVE THROUGH SE MN...SW WI AND NE IA THIS AFTERNOON AND EVENING WHILE OTHER CONVECTION HAS AND WILL POSSIBLY CONTINUE TO DEVELOP ALONG A LINE JUST SOUTHWEST OF THE I-94 CORRIDOR. SVR STORMS WILL BE POSSIBLE WITH THIS COMPLEX WITH MAIN THREATS OF WINDS ABOVE 60 KTS AND LARGE HAIL. LOOK FOR THIS TO AFFECT THE AREA BETWEEN 21Z AND 02Z 06/22. AFTER THE PASSAGE OF THIS CONVECTION...A DRY PERIOD MAY OCCUR WITH MORE SHOWERS AND STORMS DEVELOPING AFTER 04Z. SHOWERS AND THUNDERSTORMS MAY CONTINUE INTO THE DAY ON FRIDAY...HOWEVER CHANCES WILL BE BETTER ACROSS NORTHEASTERN IOWA. EXPECT CEILINGS AND VIS TO FALL DURING TSRA TO MVFR OR IFR CONDITIONS. BROOKS && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1200 PM CDT THU JUN 21 2007 WIZ017-029-221000- CLARK-TAYLOR- 1200 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY BOUNDARY EXTENDING FROM THE MINNESOTA AND IOWA BORDER...TO THE WISCONSIN AND ILLINOIS BORDER WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY THROUGH TONIGHT. MOST OF THE THUNDERSTORMS WILL REMAIN ALONG AND SOUTH OF INTERSTATE 94. ANY STORMS THAT DO MAKE IT INTO THE AREA ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE MONDAY NIGHT AS A COLD FRONT EDGES EAST FROM THE NORTHERN PLAINS INTO THE AREA. IT IS TOO EARLY AT THIS TIME TO DISCERN IF THESE STORMS WILL BE SEVERE OR NOT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044- 053>055-061-221000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 1200 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON ALONG AND SOUTH OF A BOUNDARY THAT WILL BE LOCATED FROM CENTRAL MINNESOTA SOUTHEAST THROUGH NORTHEASTERN ILLINOIS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...WHILE AN ISOLATED TORNADO ALONG THE BOUNDARY IS NOT OUT OF THE QUESTION. ALSO A COMPLEX OF STORMS IS TRYING TO DEVELOP ACROSS MINNESOTA WHICH COULD MOVE THROUGH AND POSE A DAMAGING WIND THREAT. THE GREATEST THREAT FOR SEVERE STORMS WILL BE SOUTH OF I-94. THE BEST TIME FOR SEVERE STORMS WILL BE THIS AFTERNOON THROUGH EARLY EVENING. MORE STORMS MAY REDEVELOP LATER TONIGHT AFTER THE MAIN COMPLEX MOVES THROUGH. THESE STORMS WILL ALSO HAVE THE POSSIBILITY FOR PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONTAL BOUNDARY WILL SINK FURTHER SOUTH INTO NORTHEAST IOWA THROUGH NORTHERN ILLINOIS FRIDAY AND FRIDAY NIGHT. THERE WILL STILL BE A SEVERE THREAT WITH THESE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. THE MOST FAVORABLE AREA FOR SEVERE WEATHER FRIDAY THROUGH FRIDAY NIGHT WILL BE ALONG AND SOUTH OF A LINE FROM AUSTIN MINNESOTA THROUGH ELKADER IOWA. ON SATURDAY THERE MAY BE SOME LINGERING THUNDERSTORM ACTIVITY ACROSS PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. THE SEVERE THREAT WITH THESE STORMS WILL BE SOUTH OF THE AREA. THE NEXT CHANCE OF THUNDERSTORMS WILL BE MONDAY NIGHT AS A COLD FRONT EDGES EAST FROM THE NORTHERN PLAINS INTO THE AREA. IT IS TOO EARLY AT THIS TIME TO DISCERN IF THESE STORMS WILL BE SEVERE OR NOT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM THIS AFTERNOON INTO EARLY THIS EVENING. MONITOR RADAR FOR TIMING OF THE SYSTEM MOVING IN FROM WESTERN MINNESOTA AND FOR OTHER DEVELOPMENT ACROSS THE AREA. SPOTTERS MAY ALSO BE NEEDED THROUGH FRIDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BROOKS
The La Crosse radar (KARX), 138 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
Power lines and trees were knocked down.
Also wind gusts hit 50 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31647, 31648, 31649, 31653, 31650, 31652, 31651.